Alert archive / New York / Beach Hazards Statements in 2024
Beach Hazards Statement 16, NWS Buffalo, NY
NWS Buffalo, NY issued this beach hazards statement at Sep 28, 2024, 3:40 AM EDT for Niagara County, Orleans County, New York. It took effect at Sep 28, 2024, 6:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Sep 28, 2024, 3:40 AM EDT (07:40 UTC)
- In effect from
- Sep 28, 2024, 6:00 AM EDT
- Expired
- Sep 28, 2024, 6:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Buffalo, NY
Counties Niagara County, NY, Orleans County, NY
The radar
The Buffalo radar (KBUF), 38 km from the middle of the area, began a volume at 07:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 7.7 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1106 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
037 WHUS41 KBUF 280740 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 340 AM EDT Sat Sep 28 2024 NYZ001-002-281545- /O.NEW.KBUF.BH.S.0016.240928T1000Z-240928T2200Z/ Niagara-Orleans- 340 AM EDT Sat Sep 28 2024 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS AFTERNOON... * WHAT...Strong currents and dangerous swimming conditions expected. * WHERE...Beaches of Niagara and Orleans counties. * WHEN...Through this afternoon. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$
2 follow-up statements
433 WHUS41 KBUF 281449 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 1049 AM EDT Sat Sep 28 2024 NYZ001-002-282200- /O.CON.KBUF.BH.S.0016.000000T0000Z-240928T2200Z/ Niagara-Orleans- 1049 AM EDT Sat Sep 28 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Niagara and Orleans counties. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$
572 WHUS41 KBUF 282213 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 613 PM EDT Sat Sep 28 2024 NYZ001-002-282315- /O.EXP.KBUF.BH.S.0016.000000T0000Z-240928T2200Z/ Niagara-Orleans- 613 PM EDT Sat Sep 28 2024 ...BEACH HAZARDS STATEMENT HAS EXPIRED... East winds will slowly subside through the night, with waves also diminishing. $$ Thomas
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this beach hazards statement went out at Sep 28, 1:34 AM EDT, 2 hours 6 minutes earlier.
Area forecast discussion, Sep 28, 1:34 AM EDT, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
134 AM EDT Sat Sep 28 2024
.SYNOPSIS...
Our region will have NO significant impacts from the tropical
remnants of Helene.
Cloudiness will thicken from south to north tonight, as the tropical
remnants of Helene will stall over the Ohio Valley. While a few
light nuisance showers from this weakening system may wander across
parts of the region later tonight through the weekend, the
significant rains from the tropical remnants will stay WELL SOUTH of
our forecast area. The VAST majority of the weekend will be rain
free though with temperatures averaging above normal end of
September values.
&&
.NEAR TERM /THROUGH TODAY/...
...ZERO Significant Impacts from the Remnants of Helene...
High pressure centered over southern Quebec tonight will
maintain fair weather for our region. Clouds will continue to
thicken and lower through the night, and a few light rain
showers may sneak across the PA/NYS border.
During the first half of the weekend...the center of what will become
the extratropical remnants Helena will remain stationary over the Lower
Ohio valley. This will keep an east to southeast flow across our
forecast area with a persistent feed of Atlantic moisture maintaining
our cloud cover. While there will be the chance for some light
showers...the vast majority of the time/region will be rain free.
Basin average QPF for this 24 hour period will be under a tenth of an
inch. Max temps Saturday will generally range from 70 to 75 while
Saturday night will generally range from 55 to 60.
&&
.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
During this period a weakening...vertically stacked closed low will
linger over the the Tennessee and Lower Ohio Valleys through Sunday
night. The low will then devolve into an open wave and slowly drift
eastward to the mid-Atlantic states Monday and Monday night as a
much stronger upper level trough digs across the north-central
CONUS...and provides the necessary impetus to finally help kick this
system eastward. Throughout this period...our region will remain on
the northern fringes of the former system...with Atlantic-based
moisture providing us with plenty of cloud cover and periodic
chances for some scattered light showers south of Lake Ontario. The
greatest pcpn chances will lie near the NY/PA border and should tend
to be higher Sunday morning and again Monday night...when large-
scale lift around the fringes of the departing low should be
maximized. All this said...this period appears to be far from a
washout...with plenty of dry time expected and areas east of Lake
Ontario likely to remain dry.
With respect to temperatures...the lack of any real change to our
warm airmass will result in temperatures remaining at above normal
levels to close out September. Expect highs Sunday and Monday to
largely range through the 70s...save for our highest terrain which
will see readings peak in the upper 60s. Meanwhile lows Sunday night
and Monday night will range between the mid 50s and lower 60s.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
A southerly flow will deepen Tuesday as an upper level trough digs
across the Upper Great Lakes. A strong cold front will move across
the forecast area in the Tuesday night to Wednesday time frame.
Showers will likely accompany the cold front with the potential for
a few thunderstorms. Cold air advection will occur immediately
behind the front with guidance 850mb temperatures falling to around
the 2-5C range by Wednesday night. Strong subsidence and drier air
will move into the region for Thursday through Friday.
Temperatures will be above normal Tuesday, then close to normal
Wednesday. With high pressure tracking south of the region, warm air
advection will start to warm temperatures on Thursday and Friday.
Temperatures both of these days will be above normal for most of the
area, especially on Friday.
&&
.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
Mainly VFR flight conditions are present across western and
north central NY late tonight, with isolated areas of MVFR/IFR
conditions across the western Southern Tier. VFR conditions
will lower to MVFR across the rest of western NY through the
morning hours. MVFR/IFR conditions will persist through most of
Saturday and into Saturday evening. VFR conditions will
continue east of Lake Ontario through the TAF period.
A few showers are possible across southwest NY late tonight.
Mostly dry weather is expected Saturday morning until showers
move into western NY Saturday afternoon. Confidence is low on
the coverage and therefore they are not mentioned in the TAF.
Dry conditions are expected east of Lake Ontario.
Winds will remain from the east to northeast this period, and may
lightly gust tomorrow afternoon.
Outlook...
Sunday through Monday...Mainly VFR...but there will be areas of MVFR
cigs with some showers over the western counties.
Tuesday and Tuesday night...MVFR with showers likely.
Wednesday...Showers ending with a return to VFR weather.
&&
.MARINE...
Northeast flow will pick overnight and into this weekend...as
the remnants of Helene advance towards the Ohio Valley
tightening the pressure gradient across the lower Great Lakes. A
small craft advisory will be in place from Dunkirk to Ripley on
Lake Erie tonight, and tomorrow for the western waters of Lake
Ontario.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Small Craft Advisory until 11 AM EDT this morning for LEZ040.
Small Craft Advisory from 6 AM this morning to 11 PM
EDT this evening for LOZ042-043.
&&
SYNOPSIS...RSH
NEAR TERM...HSK/RSH/Thomas
SHORT TERM...JJR
LONG TERM...HSK/SW
AVIATION...HSK/Thomas
MARINE...Thomas/TMAHazardous weather outlook, Sep 27, 4:37 AM EDT, 23 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 437 AM EDT Fri Sep 27 2024 NYZ001>008-010>014-019>021-085-270945- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 437 AM EDT Fri Sep 27 2024 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-270945- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 437 AM EDT Fri Sep 27 2024 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 9:37 PM EDT | Small Craft Advisory | BUF | 25 hr |
Nearby
Beach Hazards Statements in New York, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.